Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 12, NWS Salt Lake City, UT

June 18, 2013

NWS Salt Lake City, UT issued this wind advisory at Jun 18, 2013, 2:35 AM MDT. It took effect at Jun 18, 2013, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 2:35 AM MDT (08:35 UTC)
In effect from
Jun 18, 2013, 12:00 PM MDT
Expired
Jun 18, 2013, 6:44 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS75 KSLC 180835
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
235 AM MDT TUE JUN 18 2013

UTZ015-016-181800-
/O.NEW.KSLC.WI.Y.0012.130618T1800Z-130619T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
235 AM MDT TUE JUN 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH...INCLUDING THE
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY...AND MILFORD.

* WINDS: SOUTH SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: DEVELOPING MID DAY AND LASTING THROUGH THE EVENING.

* IMPACTS: GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOWING
  DUST...WHICH COULD LIMIT VISIBILITIES BELOW A MILE AT TIMES.
  STRONG CROSSWINDS COULD CAUSE TRAVEL DIFFICULTIES...ESPECIALLY
  FOR HIGH PROFILE VEHICLES...ON WEST TO EAST CORRIDORS SUCH AS US
  6 AND STATE ROUTE 21. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
547 
WWUS75 KSLC 181747
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1147 AM MDT TUE JUN 18 2013

UTZ015-016-190200-
/O.CON.KSLC.WI.Y.0012.130618T1800Z-130619T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1147 AM MDT TUE JUN 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH...INCLUDING THE 
  CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY...AND 
  MILFORD. 

* WINDS: SOUTH SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: LASTING THROUGH THE EVENING.

* IMPACTS: GUSTY WINDS WILL LIKELY CAUSE AREAS OF BLOWING 
  DUST...WHICH COULD LIMIT VISIBILITIES BELOW A MILE AT TIMES. 
  STRONG CROSSWINDS COULD CAUSE TRAVEL DIFFICULTIES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...ON WEST TO EAST 
  CORRIDORS SUCH AS US 6 AND STATE ROUTE 21. WIND SENSITIVE 
  OPERATIONS MAY BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
348 
WWUS75 KSLC 190044
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
644 PM MDT TUE JUN 18 2013

UTZ015-016-190145-
/O.CAN.KSLC.WI.Y.0012.000000T0000Z-130619T0300Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
644 PM MDT TUE JUN 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. SOUTH TO SOUTHWEST WINDS WILL OCCASIONALLY GUST
INTO THE 30 TO 40 MPH RANGE THROUGH MID-EVENING BEFORE
DIMINISHING. HOWEVER THESE WINDS WILL REMAIN BELOW ADVISORY
CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED.



$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:55 PM MDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 17, 9:55 PM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 PM MDT MON JUN 17 2013

.SYNOPSIS...A WARM AND DRY SOUTHWEST FLOW ALOFT WILL CONTINUE
ACROSS THE GREAT BASIN THROUGH TUESDAY. A DRY COLD FRONT WILL
PUSH ACROSS NORTHERN AND CENTRAL UTAH ON WEDNESDAY WHILE THE SOUTH
REMAINS WARM AND DRY.

&&

.DISCUSSION...SOUTHWESTERLY FLOW PREVAILS ACROSS THE EASTERN GREAT
BASIN THIS EVENING...DOWNSTREAM FROM AN UPPER LOW SPINNING JUST
OFF THE PACIFIC NORTHWEST COAST. THIS SOUTHWESTERLY FLOW IS
MAINTAINING A VERY DRY AIRMASS ACROSS THE FORECAST AREA...AND THIS
WILL REMAIN THE CASE THROUGH THE NEXT COUPLE OF DAYS. THE HIGH
BASED CU WHICH DEVELOPED THIS AFTERNOON OVER THE UINTAS/WASATCH
PLATEAU PROVED TOO SHALLOW TO PRODUCE LIGHTNING OR
PRECIPITATION...AND IS QUICKLY DISSIPATING WITH THE LOSS OF DAYTIME
HEATING. WILL UPDATE THE GRIDS TO REMOVE ANY LINGERING POPS FOR
THIS ACTIVITY.

THE FLOW ALOFT WILL INCREASE ACROSS THE FORECAST AREA TUESDAY INTO
EARLY WEDNESDAY FURTHER DRYING AN ALREADY DRY AIRMASS. A DRY COLD
FRONT WILL DROP INTO NORTHERN UT WEDNESDAY BEFORE STALLING OVER
CENTRAL UT WEDNESDAY EVENING. THIS WILL COOL THE NORTH WHILE THE
SOUTH REMAINS VERY WARM AND DRY. THE AFOREMENTIONED UPPER LOW IS
FORECAST TO MOVE INLAND AND STALL ACROSS THE PACIFIC NORTHWEST FOR
THE LATTER PORTION OF THE WEEK. THIS WILL MAINTAIN A SOUTHWESTERLY
FLOW ALOFT...ALBEIT A BIT WEAKER AND COOLER.

&&

.AVIATION...SOUTHERLY DRAINAGE WINDS WITH VFR CONDITIONS EXPECTED
THROUGH THE OVERNIGHT PERIOD. THESE WINDS WILL BECOME GUSTY
TUESDAY MORNING...AND CONTINUE WELL INTO THE AFTERNOON HOURS WITH
ONLY A 30 PERCENT CHANCE OF A LAKE BREEZE AFTER 20Z.

&&

.FIRE WEATHER...A LARGE UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS
THE PACIFIC NORTHWEST INTO THE NORTHERN INTERMOUNTAIN REGION OVER
THE NEXT SEVERAL DAYS. AHEAD OF THIS LOW...WINDS WILL INCREASE
NEARLY DISTRICT-WIDE TUESDAY. HUMIDITIES WILL ALSO BE QUITE LOW.
THE ASSOCIATED COLD FRONT WILL CROSS NORTHERN UTAH WEDNESDAY INTO
EARLY THURSDAY. SOUTH OF THIS FRONT...ANOTHER ROUND OF STRONG AND
GUSTY WINDS AND LOW HUMIDITIES CAN BE EXPECTED WEDNESDAY. THE COLD
FRONT IS EXPECTED TO NEARLY STALL ACROSS CENTRAL UTAH...WHICH WILL
BRING YET ANOTHER DAY OF STRONG WINDS AND LOW HUMIDITIES TO AREAS
SOUTH OF THE FRONT.

GIVEN THE THREAT OVER THE NEXT FEW DAYS...A RED FLAG WARNING HAS
BEEN ISSUED FROM NOON TUESDAY THROUGH 10 PM THURSDAY FOR ALL
ZONES WITH CRITICAL FUELS. IF ADDITIONAL ZONES BECOME CRITICAL
OVER THE NEXT SEVERAL DAYS...THEY WILL NEED TO BE ADDED TO THE RED
FLAG WARNING. WINDS MAY REMAIN SOMEWHAT STRONG ACROSS SOUTHERN AND
EASTERN UTAH FRIDAY AND THE CURRENT RED FLAG WARNING MAY NEED TO
BE EXTENDED FURTHER.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TUESDAY TO 10 PM MDT THURSDAY BELOW
     7000 FEET FOR UTZ488-489-493-494.

     RED FLAG WARNING FROM NOON TUESDAY TO 10 PM MDT THURSDAY BELOW
     9000 FEET FOR UTZ496.

     RED FLAG WARNING FROM NOON TUESDAY TO 10 PM MDT THURSDAY BELOW
     6000 FEET FOR UTZ495.

     RED FLAG WARNING FROM NOON TUESDAY TO 10 PM MDT THURSDAY FOR
     UTZ497-498.

WY...NONE.
&&

SEAMAN/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 17, 4:36 PM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
436 PM MDT MON JUN 17 2013

UTZ001>016-019>021-517-518-WYZ021-181300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
436 PM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WARM AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH THE MIDDLE
OF THE WEEK. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
AND WEDNESDAY AS GUSTY SOUTH WINDS DEVELOP AHEAD OF AN
APPROACHING DRY COLD FRONT WHICH WILL PUSH ACROSS NORTHERN AND
CENTRAL UTAH ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS WILL
PERSIST THROUGH MUCH OF THE REMAINDER OF THE WEEK ACROSS SOUTHERN
UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.